Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Restart Med
Jan 11, 2003

Hi, thanks for your time in advance, Anyway my brother's CD4 count when he found out he was + in Feb 2002 was 117. At that time he had TB and PCP. He hospitalized for PCP and he got better. Started Combivir and Sustiva in April 2002. Took a lab test in Augest 2002 and his CD4 count went up to 485. The problem is he stopped the Medicine 2 months ago without telling to his doctor. The only side effect he had was darkening of skin and waight gain. Now yesterday he went to his doctor for check up and found out his cd4 count went down to 380. His doctor told him to start on DDI, D4T and Viracept. Is this the only option he has? What about if he start the old combo Combivir and Sustiva since it didn't give him much trouble? Please, please help us. Thank you so much for your time

Response from Dr. Little

If your brother took his previous treatment regimen faithfully then it is quite likely that it will work again. I think the bigger question is why did he stop - because if that is not addressed, he is likely to stop again (with the same old regimen or a new regimen). There are many treatment choices - the question is - is he ready to take any of them. They all require very good adherence in order to be successful. If he had very few side effects and still stopped, I would be worried that he does not want to be on therapy at the present time (although I agree he needs it) and may develop resistance if he does not follow directions with his medications.


Previous
Start of resistance???
Next
A question on drug resistance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement